Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 25, 2013, 4:13 PM CDT for Wadena County, Minnesota. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 25, 2013, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 208 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:20 PM CDT | TSTM WND DMG | 7 Ne Sebeka, MN | SHINGLES BLOWN OFF RESIDENTS ROOF. NUMEROUS MEDIUM TREES BLOWN DOWN INCLUDING PINES AND POPPLERS. SIGNIFICANT 1/4 TO 1/2 INCH HAIL COVERED THE GROUND FOR A PERIOD OF TIME AFTER STORM PASSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946
WUUS53 KFGF 252113
SVRFGF
MNC159-252200-
/O.NEW.KFGF.SV.W.0069.130725T2113Z-130725T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
413 PM CDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WADENA COUNTY IN CENTRAL MINNESOTA...
* UNTIL 500 PM CDT
* AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEBEKA...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLUE GRASS AROUND 420 PM CDT.
NIMROD AROUND 425 PM CDT.
OYLEN AROUND 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4638 9479 4660 9515 4680 9510 4680 9495
4675 9478
TIME...MOT...LOC 2114Z 300DEG 37KT 4666 9501
HAIL...1.00IN
WIND...60MPH
$$
DK2 follow-up statements
924
WWUS53 KFGF 252123
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
423 PM CDT THU JUL 25 2013
MNC159-252200-
/O.CON.KFGF.SV.W.0069.000000T0000Z-130725T2200Z/
WADENA MN-
423 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WADENA COUNTY UNTIL 500 PM CDT...
AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NIMROD...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OYLEN AROUND 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4641 9479 4662 9506 4679 9496 4680 9495
4675 9478
TIME...MOT...LOC 2122Z 300DEG 37KT 4662 9491
HAIL...1.00IN
WIND...60MPH
$$
DK368
WWUS53 KFGF 252143
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
443 PM CDT THU JUL 25 2013
MNC159-252153-
/O.CAN.KFGF.SV.W.0069.000000T0000Z-130725T2200Z/
WADENA MN-
443 PM CDT THU JUL 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WADENA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4641 9479 4662 9506 4679 9496 4680 9495
4675 9478
TIME...MOT...LOC 2143Z 300DEG 37KT 4651 9464
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:05 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 25, 3:05 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 305 PM CDT THU JUL 25 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 305 PM CDT THU JUL 25 2013 MAIN CHALLENGE WILL BE SHOWER/TSTM CHANCES TONIGHT INTO EARLY FRIDAY AND THEN TEMPS. MODELS RUNNING PRETTY CLOSE TO CONTINUITY SO NO BIG FORECAST CHANGES EXPECTED. QUITE A BIT OF CUMULUS FORMED AGAIN TODAY. ALSO SEEING POPCORN SHOWERS/TSTMS ACROSS THE NORTH/NE. ONE STORM AROUND CLEARWATER COUNTY IN MN WAS BRIEFLY SEVERE BUT HAS SINCE FADED. SEEING QUITE A BIT OF UPSTREAM SHOWERS/ISOLATED THUNDER ACROSS SOUTHERN MANITOBA ASSOCIATED WITH A NICE SHORT WAVE. THIS WAVE IS EXPECTED TO ROTATE THRU THE FA TONIGHT SO SHOULD SEE STEADY OR EVEN INCREASING SHOWERS AND TSTMS INTO THE EVENING. WITH THE STRENGTH OF THE WAVE SOME MAY EVEN LAST WELL AFTER DARK. THE CUMULUS FIELD SHOULD THIN OUT WITH LOSS OF HEATING BUT THERE ARE MORE MID AND UPPER LEVEL CLOUDS ASSOCIATED WITH THE WAVE THAT WILL DROP THRU TONIGHT WHICH WILL KEEP CLOUD AMOUNTS UP. THE GUSTY NORTHWEST WINDS SHOULD DROP OFF SOME TONIGHT BUT WILL REMAIN STEADY OVERNIGHT. THE MAIN WAVE WILL MOVE SOUTH OF THE FA EARLY FRI BUT THERE WILL STILL BE ANOTHER PIECE THAT WILL ROTATE THRU DURING THE DAY FRI. 500MB TEMPS ARE QUITE CHILLY WHICH SHOULD RESULT IN QUITE A BIT OF CUMULUS FORMATION AGAIN AND MORE SPOTTY SHOWERS. SOME SHOWERS MAY HANG AROUND INTO FRI AFTERNOON ESPECIALLY IN THE EAST. SFC HIGH PRESSURE WILL DROP INTO CENTRAL ND FRI NIGHT WHICH SHOULD SET THE STAGE FOR A COLD NIGHT THERE (NEAR RECORD LOWS). .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 305 PM CDT THU JUL 25 2013 SFC HIGH REMAINS IN CONTROL SAT INTO SUNDAY. POSITION OF THE HIGH SAT NIGHT FAVORS COLDEST TEMPS IN THE EASTERN FA. NOT OUT OF THE QUESTION FOR RECORD LOWS AGAIN. FOR SUN NIGHT THROUGH WED AN UPPER RIDGE AND DRY AIRMASS WILL KEEP THE EARLY PART OF THE PERIOD DRY...BUT THE RIDGE WILL MOVE OFF TO THE EAST ON MONDAY AND THERE WILL BE INCREASING CHANCES OF TSTMS MON AFTN INTO THE EVENING AS A WAVE MOVES ACROSS THE NORTHERN TIER. ACTIVITY SHOULD CONTINUE INTO THROUGH THE DAY ON TUESDAY AND IMPROVE BY EARLY WED MORNING. DAYTIME HIGHS NEXT WEEK WILL CONTINUE TO BE BELOW SEASONAL NORMS...WITH MAX TEMPS GENERALLY IN THE UPPER 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1247 PM CDT THU JUL 25 2013 SOME SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM WILL DEVELOP MAINLY ACROSS THE NORTHERN VALLEY AND PARTS OF NORTHWEST MINNESOTA EARLY THIS AFTERNOON. SHOULD SEE PREDOMINANTLY VFR CIGS...HOWEVER TSTMS ARE POSSIBLE AT TVF...FAR AND BJI. SOME LOWER CIGS WILL MOVE IN FROM THE NORTH TONIGHT...BUT BEST CONFIDENCE FOR MVFR IS AT TVF AND WILL KEEP REMAINING SITES VFR FOR NOW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...GODON LONG TERM...GODON/SPEICHER AVIATION...SPEICHER
Hazardous weather outlook, Jul 25, 6:39 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 639 AM CDT THU JUL 25 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 639 AM CDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL AFFECT NORTHWEST MINNESOTA THROUGH MID MORNING. VISIBILITY AT TIMES WILL BE A QUARTER MILE OR LESS. OTHERWISE SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION AHEAD OF AN ADVANCING COLD FRONT. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Jul 25, 1:21 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 121 PM CDT THU JUL 25 2013 MNZ009-013>017-251915- EAST POLK MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PENNINGTON MN-RED LAKE MN-SOUTH BELTRAMI MN- 121 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN POLK...NORTHERN CLEARWATER...CENTRAL BELTRAMI...NORTHEASTERN RED LAKE AND SOUTHEASTERN PENNINGTON COUNTIES UNTIL 215 PM CDT... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 23 MILES SOUTHEAST OF THIEF RIVER FALLS...MOVING TO THE SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... GONVICK AND BERNER AROUND 145 PM CDT. CLEARBROOK AROUND 150 PM CDT. LEONARD AROUND 205 PM CDT. RED LAKE AND DEBS AROUND 210 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4787 9473 4758 9521 4792 9587 4810 9572 TIME...MOT...LOC 1821Z 295DEG 32KT 4796 9569 DK
Special weather statement, Jul 25, 3:00 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
300 PM CDT THU JUL 25 2013
MNZ006-252100-
LAKE OF THE WOODS MN-
300 PM CDT THU JUL 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE OF THE WOODS COUNTY
UNTIL 400 PM CDT...
AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 20 MILES NORTH OF WARROAD...OR 35 MILES NORTHEAST OF
ROSEAU...MOVING TO THE EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN AND FREQUENT LIGHTNING.
THE STORM WILL BE NEAR...
PENASSE AROUND 305 PM CDT.
FLAG ISLAND AROUND 315 PM CDT.
OAK ISLAND AROUND 320 PM CDT.
ANYONE ON LAKE OF THE WOODS SHOULD SEEK SHELTER IF IN THE PATH OF
THESE STORMS.
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4931 9482 4897 9472 4901 9514 4936 9514
4936 9494
TIME...MOT...LOC 2000Z 290DEG 24KT 4918 9513
DKSpecial weather statement, Jul 25, 3:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
343 PM CDT THU JUL 25 2013
MNZ024-028-031-032-252145-
EAST BECKER MN-EAST OTTER TAIL MN-HUBBARD MN-WADENA MN-
343 PM CDT THU JUL 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BECKER...
NORTHEASTERN OTTER TAIL...WADENA AND SOUTHERN HUBBARD COUNTIES UNTIL
445 PM CDT...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF PARK
RAPIDS TO 13 MILES EAST OF FRAZEE...MOVING TO THE SOUTHEAST AT 40
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS.
THE STORMS WILL BE NEAR...
MIDWAY...HUBBARD AND BUTLER AROUND 350 PM CDT.
HILLVIEW AND CHAMBERLAIN AROUND 355 PM CDT.
MENAHGA AND BADOURA AROUND 400 PM CDT.
HUNTERSVILLE AROUND 405 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4680 9470 4680 9477 4664 9478 4656 9477
4642 9480 4650 9513 4678 9566 4706 9491
4700 9465
TIME...MOT...LOC 2043Z 300DEG 35KT 4697 9490 4677 9542
DKSpecial weather statement, Jul 25, 4:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
407 PM CDT THU JUL 25 2013
MNZ006-252215-
LAKE OF THE WOODS MN-
407 PM CDT THU JUL 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE OF THE WOODS COUNTY
UNTIL 515 PM CDT...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 15 MILES NORTHWEST OF BAUDETTE...OR 45 MILES EAST OF
ROSEAU...MOVING TO THE SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.
THE STORM WILL BE NEAR...
PITT AROUND 415 PM CDT.
BAUDETTE AROUND 420 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4877 9470 4873 9466 4868 9443 4853 9444
4843 9444 4887 9502 4901 9472
TIME...MOT...LOC 2108Z 294DEG 41KT 4888 9472
DKThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:21 PM CDT | Special Weather Statement | FGF | Wadena | 39 min |
| Jul 24, 7:53 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail, Wadena | 67 min |
| Jul 25, 1:21 PM CDT | Special Weather Statement | FGF | Beltrami | 54 min |
| Jul 25, 2:04 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 41 min |
| Jul 25, 3:00 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 60 min |
| Jul 25, 3:43 PM CDT | Special Weather Statement | FGF | Wadena | 62 min |
| Jul 25, 4:07 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 68 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.